MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14040
Medical Device Problem Codes Material Perforation (2205); Deformation Due to Compressive Stress (2889); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly foreshortened as it was placed in the cephalic arch via the left elbow.Therefore, a bare stent was used overlapping the stent graft to cover an approximate 5mm gap to cover the lesion and complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during deployment the endovascular stent system buckled and the stent graft allegedly foreshortened as it was placed in the cephalic arch via the left elbow.Therefore, a bare stent was used overlapping the stent graft to cover an approximate 5mm gap to cover the lesion and complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that it was difficult to deploy the stent graft.The outer sheath was found perforated in one position and the sheath marker was found broken which was concluded a consequence of stent graft marker interaction during deployment.The user reportedly realized the interaction during deployment and obviously managed to deploy the stent graft.A stent graft foreshortening could not be confirmed because images of the deployed implant have not been provided.As a result of the investigation performed the complaint was confirmed.However, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.', and 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.' furthermore, the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline flushing these lumens will also facilitate stent graft deployment.' in addition, the release action of the stent graft including correct holding was found addressed in the ifu.(device code + description4: 1157 - difficult to deploy), (eval code & desc - method 5: 3321 microscopic inspection).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7429280
Report Number2020394-2018-00380
Device Sequence Number13734244
Product Code PFV
UDI-Device Identifier04049519008684
UDI-Public(01)04049519008684
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberFEM14040
Device Catalogue NumberFEM14040
Device Lot NumberANZG1166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight73